MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-08
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of the date of this report, the sureform 60 blue reload has not yet been received by intuitive surgical, inc.(isi) for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.The sureform 60 stapler involved with this event has been received, but the failure analysis testing has not yet been completed as of the date of this report.
 
Event or Problem Description
It was reported that during a da vinci-assisted distal gastrectomy surgical procedure, the sureform 60 stapler could not be used even after trying 2 reloads.A third reload was used and a blade fell out.The user was completing the procedure as planned with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: there was no damage to the other two reloads.There was no instrument collision during the procedure.There was no fragment fall into the patient and no injury to the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform (sf) 60 stapler to perform failure analysis (fa).Fa was not able to confirm nor reproduce the customer reported complaint.The instrument was placed and driven on the in-house system and the instrument passed initialization.The instrument passed the recognition and engagement tests multiple times.The instrument moved intuitively with full range of motion in all directions and the jaws opened and closed properly.The instrument clamped, fired, and unclamped successfully.The instrument was successfully fired with a sf 60 black reload.Visual inspection was performed and no damage was observed.The instrument was fully functional.No product issue was found.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24374310
Report Number2955842-2026-04751
Device Sequence Number4875410
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)L90210831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-08
Device Catalogue Number48360B
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown